Nevada, 2003Flood in Nevada, September 2, 2003
September 2, 2003 · NWS VEF · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 2, 3:35 AM PST, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 2, 3:35 AM PST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
435 AM PDT TUE SEP 2 2003
.SYNOPSIS...HIGH PRESSURE NEAR THE FOUR CORNERS WILL KEEP MONSOON
MOISTURE OVER THE AREA THROUGH WEDNESDAY. THIS WILL RESULT IN A
CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENINGS.
&&
.SHORT TERM...UPPER HIGH NEAR THE FOUR CORNERS THIS MORNING WITH A
DECENT AMOUNT OF MOISTURE BEING PUSHED UP INTO THE MOJAVE DESERT AND
TO SOME EXTENT THE SOUTHERN GREAT BASIN. ILL-DEFINED DISTURBANCE
OVER ARIZONA HAS BEEN KEEPING THE THUNDERSTORMS GOING ALL NIGHT IN
THE SOUTHEAST PORTION OF THE FORECAST AREA AND WILL PROBABLY
CONTRIBUTE TO MORE ACTIVITY DURING THE DAY. AIRMASS OVER MOST OF THE
FORECAST AREA IS PROGGED TO BECOME FAIRLY MOIST AND UNSTABLE TODAY
ALTHOUGH THE MODELS SHOW THE FAR NORTHERN AREAS A BIT MORE STABLE.
WILL GO WITH A CHANCE OF THUNDERSTORMS TODAY EXCEPT ONLY A SLIGHT
CHANCE FAR NORTH. AS THE UPPER HIGH MIGRATES SLOWLY TO THE WEST...I
EXPECT THE MOISTURE ALREADY IN PLACE TO JUST CONTINUE TO RECIRCULATE
UNDER THE HIGH AND KEEP THE FORECAST AREA UNDER A CHANCE OR SLIGHT
CHANCE OF THUNDERSTORMS THROUGH THURSDAY.
&&
.LONG TERM...MOISTURE SHOULD BE MOVING OUT OF AREA ON FRIDAY AS THE
UPPER HIGH MOVES SOUTH AND WEST TO OFF BAJA AND WESTERLY FLOW STARTS
TO OCCUR. HAVE TRIMMED DOWN POPS IN WESTERN PART OF CWA. BELIEVE
PRECIPITATION WILL BE AROUND FRIDAY AND SATURDAY IN THE EAST DUE
TO RESIDUAL MOISTURE IN THE LOW LEVELS AND A JET MAX NOSING IN ON
FRIDAY. BY SUNDAY EXPECT WEAK RIDING TO ZONAL FLOW IN THE AREA
AHEAD OF AN APPROACHING PACIFIC TROUGH / FRONT. MODELS DIFFER IN THE
DETAILS BUT AGREE ON THE GENERAL IDEA. GFS APPEARS THE FASTEST WITH
THE SYSTEM. WENT ALONG WITH SOME TEMPERATURE DROPS MONDAY. HAVE KEPT
IT DRY AS SOUTHWEST FLOW AHEAD OF SYSTEM WILL DRY AREA OUT. THAT
BEING SAID I AM LEARY OF SEEING SUCH A STRONG PUSH OF COLD AIR THIS
EARLY. WILL LET NEXT SHIFTS DECIDE IF THEY WANT TO LOWER
TEMPERATURES MORE AND PICK UP THE WINDS THAT SUCH A FRONT WOULD
BRING.
&&
.LAS...NONE.
&&
HARRISON/JACQUES
Hazardous weather outlook, Sep 2, 4:11 AM PST, 2 hours 11 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-031211-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
511 AM PDT TUE SEP 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA
.DAY ONE...TODAY
A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO PRODUCE A CHANCE OF THUNDERSTORMS TODAY. SOME OF
THESE STORMS COULD BE STRONG WITH BRIEF HEAVY RAIN AND LOCALIZED
FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
Flood, Wc Clark/P X Se Nye
- When
- September 2, 6:22 AM PST to 9:15 AM PST
- Where
- Wc Clark/P X Se Nye forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
Runoff from a thunderstorm east of Pahrump caused Highway 160 to become submerged under 3 feet of water. Several drivers had to be rescued after attempting to drive through the water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, September 2, 2003$300,000 · 6 events
- Lightning Strike in Florida, September 2, 2003$200,000 · 1 event
- Damaging Wind in Arizona, September 2, 2003$200,000 · 70 kt wind · 1 event
- Flash Flood in California, September 2, 2003$60,000 · 1 event
- Flash Flood and Hail in California, September 2, 2003$50,000 · 1.25 in hail · 2 events
- Flash Flooding in Arkansas, September 2, 20033 injured · 4 events
- Flood in Ohio, September 2, 2003$20,000 · 1 event
- Flash Flooding in Texas, September 2, 2003$15,000 · 3 events
- Hail and Damaging Winds in Virginia, September 2, 2003$1,000 · 1 in hail · 7 events
- Flooding in Ohio, September 2, 2003$10,000 · 5 events
- Flash Flooding in Arkansas, September 2, 20033 events
- Flash Flooding in Missouri, September 2, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374765.